I am not an alcoholic at all, I will drink on the weekends with friends, but I never drink during the week, and not even always on the weekends. My question is this: after a night of "heavy" drinking (heavy meaning I get pretty buzzed, not completely obliterated) The next morning i will wake up really jittery/twitchy. This is the only way I can describe it. I have anxiety problems as it is, so it makes me really panicky. Does anyone know why it does this? It really only started a couple weeks back. It really makes me want to quit drinking altogether!
hello. alcohol related tremors are sign of potential nerve damage that usually (but not always) subsides once the individual has been abstinent for a varying amount of time. the anesthetic properties of alcohol depress the central nervous system, and in people who consume large quantities and/or drink frequently, the sedating effects can have a greater impact. when the nervous system is sedated, it can rebound once the substance has been metabolized, resulting in more serious complications such as seizures as the brain attempts to re-normalize. the "shakes" are often an early warning sign of potential damage, and can also indicate other underlying conditions. it would be in your best interest to talk with a doctor about your concerns--you might be getting a wake-up call that many ignore or never receive. take care--gm
ppl can be weekend alcoholics aka known as weekend warriors......it is not how often u drink that is the crux of the matter..it is HOW MUCH u drink when u do and what happens?and do u continue to do so despite the problems it may cause u?
Tremors are usually one of the first symptoms of withdrawals(together with anxiety).It doesn't sound like neuropathy.....
It is your call but chances are you are kidding yourself that you are"not alcoholic at all"....
When alcohol starts causing you problems it is time to think about quitting. If it was me, I would talk to my doctor straight up. If you have an anxiety problem, let the doctor know, I did to and the alcohol helped but they have pills for anxiety. I don't know your age but that becomes a factor also.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.